nLab
Joel Robbin

Joel W. Robbin is a mathematician at the University of Wisconsin at Madison. His thesis was in mathematical logics, under A. Church of Princeton; he also authored a textbook on logics and coauthored Mathematical logic and computability with Jerome Kiestler.

From soon after his thesis, Robbin switches his main interests to dynamical systems of Morse–Smale type where he found several foundational results. He also worked in related questions of rigorous approaches to quantization, symplectic geometry and symplectic topology; several of his articles are coauthored with Dietmar Salamon.

At the time when MatLab was expensive for students, Robbin programmed an interpreter for a small subset MINI MatLab free for student’s use and accompanying his undergraduate textbook on algebra; more recently he translated that subset to a java version.

  • homepage

  • J. W. Robbin, Mathematical logic. A first course. W. A. Benjamin, Inc., New York-Amsterdam 1969 xii+212 pp. MR0250846 (40 #4078)

  • R. Abraham, J. Robbin, Transversal mappings and flows, Benjamin, 1967

  • Joel W. Robbin, On structural stability. Bull. Amer. Math. Soc. 76 1970 723–726, MR0261622 (41 #6235)

  • J. W. Robbin, D. Salamon, Maslov index for paths, Topology 32 (1993), no. 4, 827–844, doi90052-W), pdf, MR94i:58071

  • Joel W. Robbin, Dietmar Salamon, A construction of the Deligne–Mumford orbifold, J. Eur. Math. Society, ISSN 1435-9855, Vol. 8, Nº 4, 2006, 611-699, arXiv:math/0407090 MR2009d:32012, Corrigendum, J. Eur. Math. Soc. (JEMS) 9 (2007), no. 4, 901–905, doi

  • Joel W. Robbin, Dietmar A. Salamon, Lyapunov maps, simplicial complexes and the Stone functor, Ergodic Theory Dynam. Systems 12 (1992), no. 1, 153–183, doi, MR93h:58091

  • Joel W. Robbin, Yongbin Ruan, Dietmar A. Salamon, The moduli space of regular stable maps, Math. Z. 259 (2008), no. 3, 525–574, doi, MR2010a:58014

  • Vin de Silva, Joel Robbin, Dietmar Salamon, Combinatorial Floer homology, arXiv/1205.0533

  • Joel W. Robbin, Dietmar A. Salamon, Feynman path integrals and the metaplectic representation, Math. Z. 221 (1996), no. 2, 307–-335, MR98f:58051, doi

  • Joel W. Robbin, Dietmar A. Salamon, Phase functions and path integrals, Symplectic geometry (Proc., ed. D. Salamon), 203–-226, London Math. Soc. Lecture Note Ser. 192, Cambridge Univ. Press 1993, RobbinSalamonPhaseFunctionsPathIntegrals.djvu.

category: people

Revised on July 19, 2013 21:15:55 by Urs Schreiber (89.204.155.16)